Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

An Oscillation Criterion for Linear Second-Order Differential Systems

F. V. Atkinson, Hans G. Kaper and Man Kam Kwong
Proceedings of the American Mathematical Society
Vol. 94, No. 1 (May, 1985), pp. 91-96
DOI: 10.2307/2044958
Stable URL: http://www.jstor.org/stable/2044958
Page Count: 6
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
An Oscillation Criterion for Linear Second-Order Differential Systems
Preview not available

Abstract

This article is concerned with the oscillatory behavior at infinity of the solution y: [ a, ∞) → Rn of a system of n second-order differential equations, y"(t) + Q(t) y(t) = 0, t ∈ [ a, ∞); Q is a continuous matrix-valued function on [ a, ∞) whose values are real symmetric matrices of order n. It is shown that the solution is oscillatory at infinity if (at least) n - 1 eigenvalues of the matrix ∫t aQ(t) dt tend to infinity as t → ∞.

Page Thumbnails

  • Thumbnail: Page 
91
    91
  • Thumbnail: Page 
92
    92
  • Thumbnail: Page 
93
    93
  • Thumbnail: Page 
94
    94
  • Thumbnail: Page 
95
    95
  • Thumbnail: Page 
96
    96